Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 29, 2008, 6:27 PM EST for 6 counties in Indiana. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 6:27 PM EST (23:27 UTC)
- Expired
- Jan 29, 2008, 7:15 PM EST
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Owen County, IN
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 6:35 PM EST | HAIL 0.88 | 5 W Odon, IN | |
| Jan 29, 6:37 PM EST | TSTM WND GST 60 | 3 Se Odon, IN | ALSO NICKEL SIZE HAIL |
| Jan 29, 6:44 PM EST | TSTM WND DMG | 3 N Washington, IN | SEMI TRUCK OVERTURNED ON STATE ROUTE 57 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 5:40 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 292327
SVRIND
INC021-027-055-083-101-119-300015-
/O.NEW.KIND.SV.W.0005.080129T2327Z-080130T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIESS COUNTY IN SOUTHWEST INDIANA...
GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA...
MARTIN COUNTY IN SOUTHWEST INDIANA...
EXTREME SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 715 PM EST
* AT 622 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 9 MILES WEST OF PLAINVILLE...OR ABOUT
13 MILES NORTHEAST OF VINCENNES...AND MOVING NORTHEAST AT 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWBERRY BY 635 PM EST...
LYONS BY 640 PM EST...
BLOOMFIELD BY 645 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3892 8724 3921 8725 3921 8707 3920 8669
3854 8670 3851 8696 3855 8718 3854 8729
TIME...MOT...LOC 2327Z 231DEG 62KT 3885 8724
$$
JOHNSON2 follow-up statements
000
WWUS53 KIND 292346
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST TUE JAN 29 2008
INC021-083-292356-
/O.CAN.KIND.SV.W.0005.000000T0000Z-080130T0015Z/
CLAY-KNOX-
646 PM EST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX AND EXTREME
SOUTHWESTERN CLAY COUNTIES IS CANCELLED...
LAT...LON 3889 8710 3911 8709 3917 8708 3918 8706
3920 8706 3920 8670 3854 8670 3851 8696
3855 8718 3861 8718
TIME...MOT...LOC 2346Z 257DEG 52KT 3914 8690 3860 8695
$$
INC027-055-101-119-300015-
/O.CON.KIND.SV.W.0005.000000T0000Z-080130T0015Z/
DAVIESS-GREENE-MARTIN-OWEN-
646 PM EST TUE JAN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR DAVIESS...MARTIN...GREENE AND SOUTHWESTERN OWEN COUNTIES...
AT 644 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WORTHINGTON TO
ALFORDSVILLE...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF
BLOOMINGTON TO 18 MILES NORTHEAST OF PETERSBURG...MOVING EAST AT 60
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOOGOOTEE AND SHOALS
LAT...LON 3889 8710 3911 8709 3917 8708 3918 8706
3920 8706 3920 8670 3854 8670 3851 8696
3855 8718 3861 8718
TIME...MOT...LOC 2346Z 257DEG 52KT 3914 8690 3860 8695
$$
PUMA000
WWUS53 KIND 292357
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EST TUE JAN 29 2008
INC027-055-101-119-300015-
/O.CON.KIND.SV.W.0005.000000T0000Z-080130T0015Z/
DAVIESS-GREENE-MARTIN-OWEN-
657 PM EST TUE JAN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR EASTERN DAVIESS...MARTIN...EASTERN GREENE AND SOUTH CENTRAL OWEN
COUNTIES...
AT 653 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF CRANE TO
SHOALS...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF BLOOMINGTON
TO 25 MILES SOUTHWEST OF BEDFORD...MOVING EAST AT 60 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
LAT...LON 3879 8698 3893 8695 3902 8693 3912 8692
3918 8689 3920 8670 3854 8670 3851 8696
3856 8698 3861 8701
TIME...MOT...LOC 2357Z 257DEG 52KT 3917 8670 3863 8675
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:55 PM EST, 32 minutes earlier.
Area forecast discussion, Jan 29, 5:55 PM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 PM EST TUE JAN 29 2008 .AVIATION...DISCUSSION FOR 300000Z TAF ISSUANCE. CDFNT CURRENTLY APPROACHING THE WRN BORDER COUNTIES...WITH A FAIRLY NARROW LN OF SHWRS/TSTMS ASSOCIATED WITH IT. BEST ESTIMATES OF FROPA SUGGEST IT SHOULD BE CLOSE TO KLAF/KHUF BY ISSUANCE TIME...AND BY 300045Z AT KIND/KBMG. SIG WND SHFT XPCTD WITH FROPA WITH SFC GUSTS TO ARND 40KT FM THE WNW FOR A SHORT PD. WK DEFORMATION ZONE PASSES THRU THE AREA LTR THIS EVEN...WITH SOME SNOW SHWR ACTVTY XPCTD. A FEW REPORTS OF FREEZING RAIN/SLEET BEHIND FNT...BUT THINK IF THIS IMPACTS ANY OF THE TAF SITES...IT WL BE VRY BRIEF. BEST COURSE OF ACTION APPEARS TO BE TO HOLD ONTO IFR CONDS UNTIL PASSAGE OF DEFORMATION ZONE...ROUGHLY ARND 300400Z...WITH MVFR CIGS AFT THAT. STG DOWNWARD MOTIONS IN THE WAKE OF FNT SHOULD ALLOW FOR FAIRLY RAPID CLRG OF THE MVFR CIGS ACRS THE TAF SITES BY 300900Z OR SO. WND PROGS OFF THE MODELS SUGGEST GRADIENT WND GUSTS FM THE WNW OF 35-40KTS PROBABLE TIL 300600Z. P-GRAD SLACKENS OFF A BIT LTR TONIGHT...SO XPCTG A GRADU DIMINISHING TREND IN THE WNDS AFT THAT. && .SHORT TERM... ...STRONG WINDS AND SHARPLY COLDER TONIGHT... RADAR MOSAIC SHOWS SQUALL LINE OVR C IL AND RAIN SHOWERS OVR ERN KY. OVC SKIES ARE SEEN ACRS THE FA WITH TEMPS IN THE LOW 50S AND DEWPTS IN THE UPR 40S TO LOW 50S AND SLY WINDS AROUND 15KTS. A STRONG COLD FRONT FROM JUST WEST OF CHICAGO TO KCGI AT 19Z WILL MOVE EAST ACROSS INDIANA THIS EVENING. WIND GUSTS OF 40 TO 50 MPH OCCURRING BEHIND FRONT AND ANY CONVECTION ALONG FRONT WILL EASILY PRODUCE WIND GUTS IN EXCESS OF 50 KNOTS. THUS IT APPEARS LIKELY WE WILL HAVE AT LEAST A SEVERE THUNDERSTORM WATCH FOR A FEW HOURS THIS EVENING. ANY THUNDERSHOWERS FROM THIS WOULD PROBABLY BE TO OUR FAR NORTHWEST AS EARLY AS 23Z AND PROBABLY OUT OF OUR AREA BY 03Z. RIGHT AFTER THE FRONT TEMPERATURES COULD FALL AS MUCH AS 25 DEGREES IN A FEW HOURS AND THERE WILL BE A PERIOD OF SNOW FOR A FEW HOURS. WILL GO MORE WITH NAM WHICH CUTS MOISTURE OFF QUICKLY AND AT TIME I AM THINKING JUST OVER AN INCH IN OUR FAR NORTH TO ABOUT A HALF INCH INDY AREA AND QUARTER INCH OR LESS IN OUR SOUTH. GIVEN THE HIGH WINDS...VSBYS COULD BE LOW FOR A FEW HOURS LATER THIS EVENING IN OUR NORTH FROM BLOWING SNOW. AT TIME I DON/T THINK IT WILL LAST LONG ENOUGH TO WARRANT ITS OWN STATEMENT...SO WILL ADD IT TO NEXT NEXT WIND ADVISORY STATEMENT. && .LONG TERM... WED...HIGHS WILL BE MUCH COLDER AFTER THE ADVANCE OF THE ARCTIC AIR TONIGHT. BASED ON UPSTREAM OBS WL STICK WITH COOLER MET GUIDANCE AND EVEN DROP IT A DEGREE OR TWO. WED NT...WITH LITTLE IN THE WAY OF CLOUD CVR AND HIGHS ONLY IN THE 20S PREFER COLDEST MET GUIDANCE IN THE TEENS. WL TIGHTEN THE GRADIENT A LITTLE AS THE S MAY START TO SEE THE EFFECTS OF SOME WAA. THU...HAVE GONE COLDER THAN GUIDANCE WITH ALL THE COLD AIR STILL AROUND FROM WED/WED NT. SHUD SEE SOME WARMING BUT H8 TEMPS DON/T RECOVER MUCH AND CLD CVR WL BE INCREASING THRUOUT THE DAY. FORECAST FOCUS IS ON THU NT/FRI SYSTEM AND PRECIP TYPE/SNOW AMTS THAT GO WITH IT. MODELS ARE IN BETTER AGREEMENT ON THE TRACK OF THE SFC LOW AND BRING IT RIGHT UP THE OH RVR BUT THE GFS DOES THIS FASTER THAN THE 0Z ECMWF AND THE NAM SO WL LEAN AWAY FROM THE FASTER GFS. SNDINGS/THICKNESSES LOOK LIKE SNOW FOR THE N/NW FA. C FA STARTS OUT SNOW OR A MIX AND CHANGES OVR TO A MIX WITH A CHANCE FOR SOME SLEET BY 6Z BEFORE CHANGING TO ALL SNOW BY 12Z. SRN FA STARTS AS A MIX BEFORE HAVING A CHANCE AT SOME RAIN/FREEZING RAIN AND FINALLY CHANGING TO ALL SNOW BY 12Z. THE CHC FOR SOME FREEZING RAIN/SLEET MAY BE LIMITED TO THE ERN PARTS OF THE AFOREMENTIONED AREAS AS THE UPR WARMING MAY BE MORE LIKELY IN E AND N OF THE LOW. AS FAR AS FORCING IS CONCERNED...THERE/S LOTS OF ISENTROPIC LIFT AT 0Z AND 6Z. 6Z ALSO SHOWS POTENTIAL FOR A TROWAL OVR S/ERN PARTS OF THE AREA. THIS WL LEAD TO THE WARMING THAT PROVIDES THE POTENTIAL FOR IP/ZR. THIS CONTINUES AT 12Z IN THE E/NERN FA. NAM BRINGS GOOD FRONTOGENESIS ACRS THE FA AT 6Z FOLLOWED BY GREAT UPR LVL Q VECTOR CONVERGENCE AT 12Z ESP ACRS THE S. WITH THIS IN MIND HAVE UPPED POPS TO CATEGORICAL FOR THU NT. GFS HAS HIGHER SNOWFALL AMTS WHILE NAM HAS HIGHER QPF...PROBABLY DUE TO NAM HAVING MORE MID LVL WARMING AND SO MORE OF A CHANCE FOR ICE OVR MUCH OF THE AREA WHERE GFS LOOKS LIKE MORE WIDESPREAD SNOW. FOR STORM TOTALS HAVE GONE SLIGHTLY LOWER THAN HPC WITH POSSIBLY 5-6 INCHES OR SO FOR THE NW HALF AND RAPIDLY DECREASING TO THE SE WHERE CHCS FOR SLEET AND FREEZING RAIN ARE HIGHER. WITH CHC FOR FZRA HAVE INCLUDED SMALL AMTS OF ICE /LESS THAN A QUARTER INCH/ IN THE GRIDS SIMILAR TO HPC. CONFIDENCE ON THESE AMTS IS FAIRLY LOW GIVEN DEPENDENCE ON SPECIFIC LOW TRACK AND THE TENDENCY FOR THE MODELS TO CHANGE THIS WITH UPCOMING RUNS BUT IS WHAT WE HAVE BASED ON CURRENT NAM/0Z ECMWF TRACKS. FRIDAY AFTER 12Z SHUD SEE THINGS CHANGE OVR TO ALL SNOW AND HAVE DROPPED POPS RAPIDLY AFTER 18Z. WENT CLOSE TO HPC FOR REST OF EXTENDED BUT DROPPED HIGHS SOME FRIDAY AND SATURDAY BASED ON POTENTIAL FOR SNOW COVER FROM THU NT/FRI STORM. ANOTHER SYSTEM COMES IN MON/TUE SO INCLUDED POPS FOR THIS AND RIGHT NOW LOOKS WARM ENUF FOR RAIN. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS 7PM TUE TO 7AM WED. && AVIATION...JAS SHORT TERM...JH LONG TERM...CP
Hazardous weather outlook, Jan 29, 4:33 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 433 PM EST TUE JAN 29 2008 INZ021-028>031-035>049-051>057-060>065-067>072-302145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 433 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A EXTREMELY STRONG COLD FRONT WILL APPROACH THE AREA EARLY THIS EVENING. A NARROW LINE OF SHOWERS AND THUNDERSTORMS ALONG THIS FRONT WILL RACE ACROSS THE CENTRAL INDIANA IN THE 5 PM TO 9 PM TIME FRAME. ANY STORMS WILL MOVE EAST AT SPEEDS GREATER THAN 50 MPH. DAMAGING WINDS WILL BE POSSIBLE WITH ANY LINE OF SHOWERS OR STORMS THIS EVENING. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AFTER THE COLD FRONT PASSES...STRONG WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL INTENSIFY. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE OVERNIGHT. IN ADDITION...SHARPLY COLDER AIR WILL COMBINE WITH THE WINDS TO PRODUCE WIND CHILLS BELOW ZERO BY SUNRISE WEDNESDAY. A BRIEF PERIOD OF SNOW WILL ALSO BE POSSIBLE LATER THIS EVENING...MAINLY THROUGH MIDNIGHT. ANY ACCUMULATION SHOULD REMAIN LESS THAN ONE INCH. THE WINDS IN COMBINATION WITH ANY SNOW MAY RESULT IN BLOWING SNOW WHICH COULD REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THIS STORM HAS THE POTENTIAL TO BRING ACCUMULATING SNOWS TO CENTRAL INDIANA. A MIXTURE OF SLEET OR FREEZING RAIN MAY ALSO OCCUR. HOWEVER...THE TRACK OF THIS STORM REMAINS VERY UNCERTAIN. THEREFORE...TIMING AND AMOUNTS OF ANY SNOW OR ICE REMAIN IN QUESTION. THE FORECAST MAY CHANGE IN THE COMING DAYS. STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EST TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jan 29, 6:07 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST WEST TERRE HAUTE 39.46N 87.45W
01/29/2008 E70 MPH VIGO IN TRAINED SPOTTER
SPOTTER WITNESSED PIECES OF ROOFING MATERIAL BLOWN OFF
BUILDINGS
&&Local storm report, Jan 29, 6:09 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
01/29/2008 E60 MPH VIGO IN AMATEUR RADIO
&&Special weather statement, Jan 29, 6:17 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 617 PM EST TUE JAN 29 2008 INZ021-028>031-035>049-051>057-060>065-067>072-300300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 617 PM EST TUE JAN 29 2008 ...STRONG WINDS EXPECTED THIS EVENING... A STRONG COLD FRONT WILL BE MOVING ACROSS CENTRAL INDIANA THIS EVENING. AS THE FRONT MOVES THROUGH...A PERIOD OF HIGH WINDS CAN BE EXPECTED FROM THE WEST. BRIEF WINDS GUSTS IN THE 40 TO 50 MPH RANGE ARE POSSIBLE. RESIDENTS AND DRIVERS ACROSS CENTRAL INDIANA SHOULD BE ALERT AND PREPARE FOR THESE GUSTY WINDS THIS EVENING.
Local storm report, Jan 29, 6:20 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
01/29/2008 M58 MPH VIGO IN BROADCAST MEDIA
MEASURED BY TV STATION WIND EQUIPMENT IN DOWNTOWN TERRE
HAUTE
&&Local storm report, Jan 29, 6:22 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 1 S TERRE HAUTE 39.46N 87.38W
01/29/2008 VIGO IN PUBLIC
TREES AND POWER LINES DOWN
&&Local storm report, Jan 29, 6:24 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST MARSHALL 39.85N 87.19W
01/29/2008 M65 MPH PARKE IN CO-OP OBSERVER
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:02 PM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 43 min |
| Jan 29, 6:04 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 41 min |
| Jan 29, 6:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Owen, Parke, Putnam | 38 min |
| Jan 29, 6:48 PM EST | Tornado Warning | IND | Hendricks, Putnam | 42 min |
| Jan 29, 6:58 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Boone, Brown, Carroll, Clinton, Decatur and 19 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.